Abstract

For a motive M over Q, we define the fundamental periods of M using invariant theory. Our definition generalizes Deligne's periods. We show that if a motive M is constructed from motives M1,M2,...,Mn by a standard algebraic operation, then the fundamental periods of M can be expressed as monomials of the fundamental periods of M1,M2,...,Mn. Applying this theory, we discuss two (hypothetical) motives attached to a Siegel modular form. We show that a Siegel modular form of degree m has at most m + 1 period invariants.

pdf

Additional Information

ISSN
1080-6377
Print ISSN
0002-9327
Pages
pp. 1171-1197
Launched on MUSE
2001-12-01
Open Access
N
Back To Top

This website uses cookies to ensure you get the best experience on our website. Without cookies your experience may not be seamless.